My dog has hip displaysia and arthritis in his spine. I started him on DGP pills in the beginning of March. They have been a miracle drug. He's reduced his ascription to 1 evey 4 or 5 days and can actually walk some on his own now. Last week I noticed he's been dripping urine sometimes quit a bit. He will urinate about a half of a cup at a time sometimes its a stwady stream sometimes its a broken stream. He doesn't seem to be straining at all. But then he will lay down and drip. He's been having accidents in the house as well. He doesnt show any signs of pain in his abdomen region. My vet thought maybe it could have something to do with the herbs in the dgp pills and recommened I take him off them for a week and see if it clears up. Then if it doesn't we are going to try antiobiotics for the urinary track than xrays on the bladder to be sure there are no stones or tumors. He also thought that because of the hip problems maybe he wasn't emptying his bladdwer fully and when he lays down it spills out. The only chane in his blood scan from Feb until today was his pancreas level was up. Is it possible the herbs that are in the DGP are having this effect on him? My vet doesn't know anything about herbs and such and any input or advice anyone could provide would be greatly helpful. I'm currently helping him walk around but getting him a wheelchair to get around with in a few weeks. Thank you.
Type of Animal
Age of Animal
Sex of Animal
Breed of Animal
Last date your pet was examined by a vet?
March 25, 2010
Blood Test Results
Everything was good except panceas level was high not sure what range
I am sorry to hear about your dog and glad to offer my suggestions.
Being a holistic veterinarian, I am quite familiar with herbs and see nothing in the DGP product that would cause these problems.
I am not sure if you have been giving ascriptin, according to your note, but over the counter, non-steroidal anti-inflammatory drugs, (NSAID's), including aspirin, ascriptin, acetaminophen and Tylenol can be very harmful to dogs. They can cause bleeding and gastric ulcers and should be avoided.
With respect to the urine dribbling, I would run a urinalysis, pass a catheter up his urethra and take x-rays of the abdomen to rule out bladder and/or urethral stones.
Stones are quite common and these signs of urine dribbling your dog displays are classic.
Many small stones can be dissolved with various prescription diets, available through your veterinarian, very large stones usually require surgical removal.
Once the stone(s) are removed be sure to have them sent to the lab for analysis. This determines the exact type of stone so that dietary alterations can be made to prevent them from re-occurring in the future. For example, magnesium-ammonium-phosphate stones are one of the most common types of stones in pets.
I hope this information is somewhat helpful and should you want to discuss this further, please let me know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.